Skip to content

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



Lisinopril Cough Side Effect
avatar
sondesara posted:
I began taking Lisinopril on December 1, 2012 when prescribed by PCP for hypertension. I started coughing day and night on December 2, 2012. PCP switched my medication from Lisinopril to Losartan 25 mg on January 30, 2013. Today is February 21, 2013 and I am still coughing day and night. PCP has prescribed and I have taken Prednisone, amoxicillin and Proventil. Nothing has helped at all. I run a cool air humidifier 24 hours a day. My fluid intake is excellent. Nothing I do makes the slightest bit of difference. I have to sleep sitting up in bed which means I barely get any sleep at all. I am a highly intelligent nurse and have done extenstive research on the topic of Lisinopril and this coughing side effect. Some fortunate people have the cough subside in a few weeks and other unfortunate people suffer the cough for months and months. I have been off Lisinopril now for 3 weeks with no improvement at all. Lisinopril is an ACE Inhibitor or an Angiotensin Converting Enzyme Inhibitor. The key word here is INHIBITOR. This drug BLOCKS an enzyme which is part of a natural process that causes blood vessels to narrow. My research indicates that scientists have come to believe that the blocked enzyme is part of a process that breaks down substances in the lungs. When this natural enzyme is BLOCKED, this causes the SUBSTANCES IN THE LUNGS TO ACCUMULATE which in turn ultimately leads to the cough. No one seems to know (if someone knows they are not telling us) why some people on Lisinopril do not suffer this side effect at all. No one seems to know why when the drug is discontinued, some people stop coughing fairly quickly and others suffer from the cough for a very long time. My purely speculative theory is that this is due to a long list of differing lung conditions. Each respiratory system is unique and different. Thus, each respiratory system will respond differently. As a former very light occasional smoker, I assume this may have affected my ability to clear out accumulated substances in my lung tissue. This is a very sad state of affairs and my sincerest empathy and compassion is extended to anyone who has developed this side effect from Lisinopril. My wish is that your cough will subside quickly and you will regain some quality to your daily life.
Reply
 
avatar
Nana112233 responded:
I also had the cough while taking Lisinopril, once I was changed to Norvasc the cough stoped almost immediately.


Helpful Tips

garlic oil
I've started taking 2 "garlic oil perles" along with my regular meds (metoperol, lisinopril. nefedipine) and my pressure has dropped 25 ... More
Was this Helpful?
23 of 33 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center